MAUDE Adverse Event Report: COVIDIEN NITREX NITINOL GUIDEWIRE; WIRE, GUIDE, CATHETER

COVIDIEN NITREX NITINOL GUIDEWIRE; WIRE, GUIDE, CATHETER
Catalog Number N180802
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 05/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that a nitrex guidewire was being used in a procedure but the wire 'formed a knot' in the vein.When attempting to remove this wire, it was reported that part of it sheared off and had to be extracted.
 
Additional Manufacturer Narrative
Medwatch report number: (b)(4) additional information: during a procedure to place an implantable cardiac defibrillator, the physician used a micropuncture needle to access the left subclavian vein.The nitrex wire was used through a non-medtronic needle.It is reported the wire formed a knot in the vein.The physician successfully extracted two pieces of the wire and a final fluoro image was obtained to confirm the wire was completely removed.If information is provided in the future, a supplemental report will be issued.

Brand Name
NITREX NITINOL GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8643973
Report Number2183870-2019-00310
Device Sequence Number11572343
Product Code DQX
UDI-Device Identifier00821684058169
UDI-Public00821684058169
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K040345
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2021
Device Catalogue NumberN180802
Device Lot Number11090825
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/21/2019
Supplement Date Received by Manufacturer06/28/2019
Initial Report FDA Received Date05/27/2019
Supplement Report FDA Received Date07/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient Weight71